Q: Dr. Eppley,I am interested in fat injections for my buttock problem. I had silicone butt injections when I was younger. It was a poor decision. And now I am trying to right my wrong. I have severe discoloration on my hip area and leg. I am unsure if it is from the after effect of the silicone shots. I found you on Real Self and wanted to speak with someone in reference to getting this procedure done. But wanted to know if the discoloration is a problem or a health issue.
A: The discoloration (hyper pigmentation) is a direct result of the silicone injections. It is how the body responds to foreign materials, particularly that of liquids. It is interesting that the injections were into the buttocks but yet the discoloration is in the hips and legs. That is probably to it being in the lymphatic system. It is stabilized and I don’t think presents any heath risks. Fat injections can be therapeutic for silicone oil in the tissues because it breaks it up and introduces healthier cells around the silicone granulomas. While the fat injections will not get rid of the silicone oil, they can break up hard lumps and can make the overall buttocks softer.
Dr. Barry Eppley